Alert archive / North Carolina / Gale Warnings in 2014

Gale Warning 24, NWS Newport/Morehead City, NC

December 6, 2014

NWS Newport/Morehead City, NC issued this gale warning at Dec 6, 2014, 3:18 PM EST. It took effect at Dec 7, 2014, 4:00 AM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2014, 3:18 PM EST (20:18 UTC)
In effect from
Dec 7, 2014, 4:00 AM EST
Expired
Dec 8, 2014, 1:00 PM EST
In force
33 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WHUS72 KMHX 062018
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
318 PM EST SAT DEC 6 2014

...GALE FORCE WINDS EXPECTED TO DEVELOP EARLY SUNDAY AND CONTINUE
INTO MONDAY...

.A COLD FRONT WILL MOVE THROUGH THE WATERS LATE TONIGHT.
FOLLOWING THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND DEVELOPING LOW
PRESSURE TO THE EAST. STRONG NORTH TO NORTHEAST WINDS WILL RESULT
AND THESE WINDS WILL LEAD TO LARGE HAZARDOUS WAVES OVER THE
SOUNDS AND COASTAL WATERS. THE WINDS AND SEAS WILL PEAK LATE
SUNDAY AND SUNDAY NIGHT...WITH SEAS BUILDING UP TO 16 FEET NORTH
OF OCRACOKE. THE LOW WILL RE-INTENSIFY OFF THE COAST MONDAY AND
MONDAY NIGHT THEN LIFT TOWARDS THE NEW ENGLAND REGION TUESDAY.

AMZ130-131-135-150-152-154-156-158-070900-
/O.UPG.KMHX.GL.A.0007.141207T1100Z-141208T1500Z/
/O.NEW.KMHX.GL.W.0024.141207T1100Z-141208T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
318 PM EST SAT DEC 6 2014

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 10 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 25 TO 35 KT WITH GUSTS 40 TO 45 KT.

* SEAS...10 TO 16 FEET NORTH OF OCRACOKE...AND 8 TO 13 FEET SOUTH.
  WAVES IN THE SOUNDS 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-070900-
/O.EXT.KMHX.SC.Y.0109.141207T0900Z-141208T2100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
318 PM EST SAT DEC 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 4 PM
EST MONDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
255 
WHUS72 KMHX 070846
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
346 AM EST SUN DEC 7 2014

...GALE FORCE WINDS EXPECTED TODAY AND WILL CONTINUE INTO
MONDAY...

.STRONG HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH AND
LOW PRESSURE DEVELOPING TO THE EAST WILL RESULT IN GALE FORCE  NORTH
TO NORTHEAST WINDS OVER THE NORTH CAROLINA COASTAL WATERS THROUGH
MONDAY. THE STRONG WINDS WILL PRODUCE LARGE HAZARDOUS WAVES OVER
THE SOUNDS AND COASTAL WATERS. THE WINDS AND SEAS WILL PEAK LATE
TODAY AND TONIGHT...WITH SEAS BUILDING UP TO 17 FEET NORTH
OF OCRACOKE. THE LOW WILL RE-INTENSIFY OFF THE COAST MONDAY AND
MONDAY NIGHT THEN LIFT TOWARDS THE NEW ENGLAND REGION TUESDAY.

AMZ130-131-135-150-152-154-156-158-072000-
/O.EXT.KMHX.GL.W.0024.141207T0900Z-141208T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
346 AM EST SUN DEC 7 2014

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...10 TO 16 FEET NORTH OF OCRACOKE...AND 8 TO 13 FEET SOUTH.
  WAVES IN THE SOUNDS 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-072000-
/O.CON.KMHX.SC.Y.0109.141207T0900Z-141208T2100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
346 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
007 
WHUS72 KMHX 071949
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EST SUN DEC 7 2014

...GALE FORCE WINDS EXPECTED TO CONTINUE INTO MONDAY MORNING...

.STRONG HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH AND
LOW PRESSURE DEVELOPING WELL EAST OF THE WATERS WILL RESULT IN
GALE FORCE NORTH TO NORTHEAST WINDS OVER THE NORTH CAROLINA
COASTAL WATERS THROUGH MONDAY MORNING. THE STRONG WINDS WILL
PRODUCE LARGE HAZARDOUS WAVES OVER THE SOUNDS AND COASTAL WATERS.
WINDS AND SEAS WILL PEAK LATE TONIGHT...WITH SEAS BUILDING UP TO
17 FEET NORTH OF OCRACOKE. THE LOW WILL REDEVELOP OFF THE COAST
MONDAY AND MONDAY NIGHT THEN LIFT TOWARDS NEW ENGLAND TUESDAY.

AMZ130-131-135-150-152-154-156-158-081000-
/O.CON.KMHX.GL.W.0024.000000T0000Z-141208T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
249 PM EST SUN DEC 7 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...8 TO 13 FEET ACROSS THE COASTAL WATERS.

* WAVES...2 TO 4 FEET ACROSS THE ALBEMARLE AND PAMLICO SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-081000-
/O.CON.KMHX.SC.Y.0109.000000T0000Z-141208T2100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
249 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
441 
WHUS72 KMHX 081003
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
503 AM EST MON DEC 8 2014

...GALE FORCE WINDS EXPECTED TO CONTINUE INTO THIS MORNING...

.STRONG HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH AND
LOW PRESSURE WELL EAST OF THE WATERS WILL RESULT IN GALE FORCE
NORTH TO NORTHEAST WINDS OVER THE NORTH CAROLINA COASTAL WATERS
THROUGH THIS MORNING. THE STRONG WINDS WILL PRODUCE LARGE HAZARDOUS
WAVES OVER THE SOUNDS AND COASTAL WATERS. WINDS AND SEAS ARE PEAKING
EARLY THIS MORNING...WITH SEAS UP TO 19 FEET NORTH OF OCRACOKE.
THE LOW WILL LIFT NORTH ALONG THE COAST TONIGHT THEN TOWARDS NEW
ENGLAND TUESDAY.

AMZ130-131-135-150-152-154-156-158-081500-
/O.CON.KMHX.GL.W.0024.000000T0000Z-141208T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
503 AM EST MON DEC 8 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 19 FEET.

* WAVES...2 TO 4 FEET ACROSS THE ALBEMARLE AND PAMLICO SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-082100-
/O.CON.KMHX.SC.Y.0109.000000T0000Z-141208T2100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
503 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
831 
WHUS72 KMHX 081431
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
931 AM EST MON DEC 8 2014

...GALE FORCE WINDS EXPECTED TO CONTINUE INTO EARLY AFTERNOON FOR
THE CENTRAL AND NORTHERN WATERS...
...SMALL CRAFT ADVISORY CONDITIONS EXPECTED ACROSS THE REST OF THE
WATERS...

.STRONG HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH AND
LOW PRESSURE WELL EAST OF THE WATERS WILL RESULT IN GALE FORCE
NORTH TO NORTHEAST WINDS OVER THE NORTH CAROLINA COASTAL WATERS
THIS MORNING. THE STRONG WINDS WILL PRODUCE LARGE HAZARDOUS WAVES
OVER THE SOUNDS AND COASTAL WATERS. WINDS AND SEAS ARE PEAKING
EARLY THIS MORNING...WITH SEAS UP TO 21 FEET NORTH OF OCRACOKE.
THE LOW WILL LIFT NORTH ALONG THE COAST TONIGHT THEN TOWARDS NEW
ENGLAND TUESDAY.

AMZ130-131-135-090245-
/O.CAN.KMHX.GL.W.0024.000000T0000Z-141208T1500Z/
/O.EXB.KMHX.SC.Y.0109.000000T0000Z-141209T1200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
931 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
TUESDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-090245-
/O.CAN.KMHX.GL.W.0024.000000T0000Z-141208T1500Z/
/O.EXB.KMHX.SC.Y.0109.000000T0000Z-141212T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
931 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-081800-
/O.EXT.KMHX.GL.W.0024.000000T0000Z-141208T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
931 AM EST MON DEC 8 2014

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...15 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-082100-
/O.CON.KMHX.SC.Y.0109.000000T0000Z-141208T2100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
931 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Dec 6, 1:46 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 6, 1:46 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
146 PM EST SAT DEC 6 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TODAY AND CROSS THE
AREA TONIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT OFFSHORE
SUNDAY AND MOVE SOUTH. THIS LOW WILL RE-INTENSIFY LATE MONDAY
INTO TUESDAY AS IT MOVES NORTHEAST OFF THE MID ATLANTIC COAST.
HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTHWEST WEDNESDAY
AND THURSDAY AND REMAIN OVER THE REGION INTO EARLY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM SATURDAY...MINOR UPDATE FOR TEMP TRENDS...SRN SECTIONS
WILL SEE HIGHS AROUND 70 BEFORE RAIN MOVES IN. REST OF FCST ON
TRACK.

/PREVIOUS DISCUSSION/
AS OF 1030 AM SATURDAY...UPDATED FOR POPS/WX ADJUSTMENTS INTO AFTN
AND ADJUSTED MAX TEMPS AS WELL. PRES PATTERN IS WEAK BUT WIND FIELDS
INDICATE WEAK COASTAL TROF HAS MOVED INLAND THIS MORNING. TWO AREAS
OF PCPN AFFECTING AREA...ONE ALONG COAST WITH COASTAL TROF AND MSTR
ADVECTION OFF WATER...AND OTHER MOVING INTO COASTAL PLAINS AHEAD OF
FRONT. COASTAL ACTIVITY WILL GRADUALLY MOVE NE THIS AFTN WHILE
INLAND ACTIVITY SPREAD E-NE AS WELL. DID REMOVE SLGHT CHC TSTMS
INLAND OF COAST EARLY THIS AFTN...WITH INSTABILITY LIMITED UNTIL
SHRT WV MOVING ACROSS LATE AFTN AND EVENING. TEMP RISE WILL BE
LIMITED OVER INLAND SECTIONS UNTIL LATE AFTN DUE TO WDSPRD CLOUDS
AND PCPN. SRLY WINDS HAVE ALREADY PUSH TEMPS INTO MID 60S OBX BUT
NOT MUCH ADDITIONAL RISE EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 340 AM SATURDAY...WIDESPREAD SHOWER ACTIVITY IN THE EVENING
WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT AS THE
COLD FRONT CROSSES THE AREA. COLDER AND DRIER AIR WILL FILTER IN
FROM THE NORTHWEST AS STRONG HIGH PRESSURE BUILDS IN. GUSTY
NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT, HIGHEST ALONG THE
COAST WHERE A WIND ADVISORY MAY NEED TO BE ISSUED FOR LATE TONIGHT
INTO SUNDAY. COASTAL FLOOD ADVISORIES WILL LIKELY NEED TO BE
ISSUED FOR THE SOUTHERN PAMLICO SOUND BASIN AND OUTER BANKS
BEGINNING LATE TONIGHT AS WELL AS THE STRONG WINDS PUSH WATER
LEVELS UP. OVERNIGHT LOWS WILL DROP INTO THE MID TO UPPER 40S.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 340 AM SATURDAY...THOUGH NOT IN EXACT AGREEMENT...GFS/ECMWF IN
BETTER AGREEMENT THAN 24 HOURS AGO AND USED BASICALLY A 50/50 BLEND
OF THEIR LATEST RUNS. 00Z NAM SEEMS AN OUTLIER IN FORMING THE
SURFACE LOW MUCH CLOSER TO THE SE COAST MONDAY AND LIFTING IT DUE
NORTH ACROSS THE OUTER BANKS MONDAY NIGHT. GFS/ECMWF HAVE LOW
PRESSURE FORMING MONDAY NIGHT OVER THE OFFSHORE WATERS SOUTHEAST
OF CAPE HATTERAS WITH THE ECMWF A LITTLE FURTHER WEST THAN THE
GFS. THE LOW WILL LIFT RAPIDLY NORTH TUESDAY PASSING JUST EAST OF
THE OUTER BANKS WITH A SURFACE RIDGE BUILDING IN FROM THE
NORTHWEST THROUGH THE REMAINDER OF THE WEEK. STRONG NORTHEAST FLOW
SUNDAY INTO MONDAY WILL RESULT IN POSSIBLE COASTAL FLOODING AND
ROUGH SURF. SEE DISCUSSION BELOW. RAIN WILL END QUICKLY SUNDAY
MORNING WITH THE FRONT OFF THE COAST. RAIN REDEVELOPS MONDAY INTO
MONDAY NIGHT IN RESPONSE TO OFFSHORE LOW...THEN ENDS TUESDAY
MORNING AS THE LOW MOVES AWAY. DRY FOR THE REMAINDER OF THE WEEK
WITH SURFACE RIDGING BUILDING IN.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 130 PM SATURDAY...A COMPLICATED FORECAST THROUGH THE PERIOD
AS RAIN AHEAD OF A COLD FRONT MOVES THROUGH THE AREA THIS
AFTERNOON INTO THE OVERNIGHT HOURS. THIS IS GIVING US A
SMORGASBORD OF CEILINGS AND VISIBILITY ACROSS EASTERN NC.
WHILE CEILINGS ARE MAINLY MVFR/IFR THIS AFTERNOON...HAVE CEILINGS
IFR THROUGH MUCH OF TONIGHT. CURRENT THINKING (BASED ON MODEL
GUIDANCE AND CONDENSATION PRESSURE DEF) THAT THERE WILL BE AN AREA
OF LIFR CEILINGS ACROSS THE SW (KOAJ/KISO) AFTER MIDNIGHT OR SO.
REDUCED VISIBILITY TO ACCOMPANY RAIN AND SOME PATCHY FOG THIS
EVENING/TONIGHT. SW WINDS WILL BECOME CALM BRIEFLY AS THE FRONT
CROSSES WITH STRONG NORTH WINDS DEVELOPING EARLY SUNDAY MORNING AS
HIGH PRESSURE BEGINS TO BUILD IN. SHOWERS WILL MOVE OFFSHORE
DURING THE MORNING HOURS WITH CLOUDS ALSO DISSIPATING THROUGH THE
DAY. GUSTY NNE WINDS AROUND 18 TO 25KTS ARE EXPECTED THROUGH
SUNDAY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 340 AM SAT...VERY POOR FLYING CONDITIONS SUNDAY INTO MONDAY
NIGHT. LOW CLOUDS WILL LINGER THROUGH THE PERIOD WITH A VERY MOIST
BOUNDARY LAYER. DRY WEATHER FORECAST THROUGH SUNDAY NIGHT BUT
LIGHT RAIN WILL DEVELOP MONDAY AND CONTINUE INTO MONDAY NIGHT WITH
LOW PRESSURE DEVELOPING OFFSHORE. DRY TUESDAY AND WEDNESDAY AS
THE LOW MOVES NORTH AND HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. NORTH WINDS SUNDAY AND NORTHEAST ON MONDAY WILL BE
15-25 KNOTS AND GUSTY DURING THE DAY WITH 10-15 KNOTS MONDAY
NIGHT. MUCH BETTER CONDITIONS TUESDAY WITH PARTLY CLOUDY SKIES
FOLLOWED BY MOSTLY CLEAR WEDNESDAY. WINDS BOTH DAYS NORTHWEST
10-15 KNOTS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 100 PM SATURDAY...NO CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 640 AM SATURDAY...NO CHANGES TO PREVIOUS FORECAST THINKING.
HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO DEVELOP BEGINNING LATE
TONIGHT AFTER A COLD FRONT CROSSES THE WATERS AND STRONG HIGH
PRESSURE BUILDS OVER THE WATERS FROM THE NORTH WITH GALE FORCE WINDS
EXPECTED AROUND 12Z SUNDAY. IN THE MEANTIME THE FLOW IS EXPECTED TO
VEER FROM NORTHEAST TO SOUTHEAST AND SOUTH THIS MORNING THEN SOUTH
TO SOUTHWEST THIS AFTERNOON AND EVENING AHEAD OF THE FRONT WITH
SPEEDS AROUND 15 KT AND SEAS 3 TO 5 FT. SEAS WILL BEGIN TO RAPIDLY
BUILD AFTER THE FRONTAL PASSAGE LATE TONIGHT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
VERY LITTLE CHANGE OVERALL TO THE CURRENT
FORECAST WITH VERY HAZARDOUS BOATING CONDITIONS FOR MUCH OF THE
PERIOD. STRONG NORTH TO NORTHEAST FLOW IN THE FIRST HALF OF THE
PERIOD WITH LOW PRESSURE FORMING OVER THE OFFSHORE WATERS
SOUTHEAST OF CAPE HATTERAS MONDAY NIGHT AND RACING NORTH ON
TUESDAY. GALE CONDITIONS FORECAST OVER MOST OF THE MARINE ZONES
SUNDAY MORNING INTO MONDAY MORNING IN VERY TIGHT PRESSURE
GRADIENT. SEAS WILL PEAK AS HIGH AS 15-16 FEET NORTH OF CAPE
HATTERAS SUNDAY NIGHT...AND 7-10 FEET OVER THE FAR SOUTHERN
WATERS. WINDS AND SEAS WILL DIMINISH...BUT ONLY SLOWLY...THROUGH
THE REST OF THE PERIOD. AFTER THE GALES END...SMALL CRAFT
CONDITIONS WILL BE NEEDED FOR ALL THE COASTAL WATERS THROUGH THE
REMAINDER OF THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
AS OF 340 AM SATURDAY...STRONG NORTHERLY WINDS WILL DEVELOP
SUN...WHICH WILL RESULT IN ROUGH SURF AND COASTAL FLOODING.
MINOR...TO POSSIBLY LOW END MODERATE...COASTAL FLOODING WILL BE
POSSIBLE FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND AND
LOWER NEUSE RIVER SUN INTO SUN NIGHT...IN ADDITION TO OCEANSIDE
ALONG THE OUTER BANKS MAINLY NORTH OF CAPE HATTERAS. FLOW BECOMES
MORE NELY SUN NIGHT INTO MONDAY...SO COULD SEE ADDITIONAL WATERS
RISES FOR LOCATIONS PRONE TO STRONG NE WINDS...IN PAMLICO/SE BEAUFORT
COUNTIES AND AREAS NORTH OF CAPE HATTERAS. AT THIS TIME GUIDANCE
CONTINUES TO SHOW LEVELS 2-3FT ABOVE NORMAL NORTH OF CAPE
HATTERAS AND IN THE SOUTHERN PAMLICO SOUND. WAVEWATCH AND LOCAL
NWPS SHOW BREAKING WAVES BUILDING TO 8 TO 12 FT BY SUN AFTERNOON.
IMPACTS ARE EXPECTED TO CONTINUE INTO MONDAY AND POSSIBLY MONDAY
NIGHT...WITH WINDS AND SEAS GRADUALLY SUBSIDING THROUGH THE DAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 1 AM EST MONDAY FOR
     AMZ136-137.
     GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
     AMZ130-131-135-150-152-154-156-158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...HSA/LEP
MARINE...JME/HSA
TIDES/COASTAL FLOODING...CQD/HSA/JME
Hazardous weather outlook, Dec 6, 5:26 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 AM EST SAT DEC 6 2014

NCZ029-044>046-079-080-090>092-098-071030-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
ONSLOW-
526 AM EST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-093>095-103-104-071030-
MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
526 AM EST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE COAST SUNDAY AND
INTENSIFY MONDAY WITH STRONG NORTHERLY WINDS EXPECTED WITH WIND
GUSTS OF 35 TO 45 MPH. THESE STRONG WINDS WILL RESULT IN HAZARDOUS
SEAS IN EXCESS OF 15 FEET...VERY ROUGH SURF AND MINOR COASTAL
FLOODING. THE MINOR COASTAL FLOODING WILL BE POSSIBLE FOR AREAS
ADJACENT TO THE SOUTHERN PAMLICO SOUND AND LOWER NEUSE AND PAMLICO
RIVERS SUNDAY INTO SUNDAY NIGHT...IN ADDITION TO OCEANSIDE ALONG
THE OUTER BANKS MAINLY NORTH OF OREGON INLET. THESE IMPACTS COULD
CONTINUE INTO MONDAY DEPENDING ON MOVEMENT OF THE LOW PRESSURE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:56 AM ESTSmall Craft AdvisoryMHX6 days
Dec 6, 3:14 PM ESTWind AdvisoryMHXDare, Hyde46 hr
Dec 6, 4:39 PM ESTCoastal Flood AdvisoryMHXBeaufort, Pamlico66 hr
Dec 6, 4:39 PM ESTHigh Surf AdvisoryMHX4 days

Nearby

Gale Warnings in North Carolina, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.